U.S. doctors online nowAsk doctors free
IA
A 56-year-old male asked:

Consant feeling of fullness lower belly after week of medicine related diahrea. (week of 15mg daily metformin., never used be) was painful with urge to go to the bathroom. now just fullness. normal ct?

2 doctor answers3 doctors weighed in
Dr. Joseph Fayad
A Verified Doctoranswered
43 years experience
Need a clearer facts: 56 y old male on metformin likely 1500 mg a high dose has diarrhea as a side effect. The other medications induced diarrhea likely antibiotics seems to have improved symptoms are there indicates colon irritation , likely mild colitis not seen on ct , colonoscopy if not done is a must and stools for c.Difficile , and hgba1c checked, decrease metformin try probiotics , yogurt see your md.
Dr. Stuart Saftchick
38 years experience
Due to Metformin: Try decreasing the dose of metformin and take it only after meals. You probably are taking 1500 mg which is a hefty dose- never heard of 15 mg? Ask your doctor to try less metformin with adding a second class of medicine if need be to control your diabetes.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Mar 12, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.